Psych Central

There's a Live Chat Happening Now!


Go Back   Forums at Psych Central > Mental Health Support > Depression



advertisement
Reply
Thread Tools Display Modes
Unread 03-08-2013, 04:05 AM   #1
Member
 
black dog boogie's Avatar
black dog boogie has no updates.
 
Member Since: Feb 2013
Posts: 38
My Mood:

19 hugs
given
Unhappy Feel sad AND agitated

This is my fourth day on fluoxetine. I've been on it before (years ago) and had no side affects (that I can remember, anyway).
However, this time around I seem to be going in and out of hyper moods and agitation. I hate this feeling. Right now, I feel kind of down, like I want to start crying. My heart rate is up. I'm tired but I also just kind of want to have a big tantrum.
I dyed my hair earlier (I spent months thinking about doing it) and thought I'd be super happy about it because I couldn't stand how my hair looked before; now I'm annoyed at myself for being impulsive and doing something so drastic. I feel a deep sense of regret. More than regret. Despair. Not just over the hair dye, of course. I don't know. I feel very odd. Very low.
I was quite wired yesterday. Was jittery and hyper. In a great mood. It made me feel a bit uncomfortable though. It's quite draining to feel like that. Today my mood was much more stable. But this evening, I feel awful about myself. I ate two muffins and didn't go running. I did however walk to AND from work (50 minutes each way), and I've been awake since 4.30am. (It's 10pm as I'm posting this.)

Is the fluoxetine doing this?
black dog boogie is offline   Reply With Quote
Unread 03-08-2013, 06:48 AM   #2
Veteran Member
 
Sam2's Avatar
Sam2 has no updates.
 
Member Since: Oct 2012
Location: midwest
Posts: 646
My Mood:

2 hugs
given
Default Re: Feel sad AND agitated

Most of the psychiatric drugs come with half a page of side effects. If you started noticing a mood change for the worse after you started taking it, you should definately call your Dr. and let him know. Even if you took it before and it didn't bother you, that doesn't mean that it might now.

Many of the medications take a couple of weeks for blood levels to rise to a therapeutic level, but even so, its better to check and make sure. At this point in your life, it could either be the wrong drug or the wrong dose. Give the Dr.s office a call as soon as they open and see if you can speak to your Dr.s nurse.

Sam2
Sam2 is offline   Reply With Quote
Unread 03-08-2013, 10:23 AM   #3
Member
 
Sabra's Avatar
Sabra I've seen bad and this ain't it.
 
Member Since: Feb 2013
Location: On a mountain
Posts: 228
My Mood:

2 hugs
given
Default Re: Feel sad AND agitated

Black dog,

Your AD may be causing a serotonergic surge or syndrome. Why not call your doc or even your pharmacy. If that is what is going on, the feelings will worsen as you take more of the drug. I would call today before the weekend.

Let us know what happens,

Sabra
Sabra is offline   Reply With Quote
Unread 03-08-2013, 11:44 PM   #4
Member
 
black dog boogie's Avatar
black dog boogie has no updates.
 
Member Since: Feb 2013
Posts: 38
My Mood:

19 hugs
given
Default Re: Feel sad AND agitated

I'm actually feeling quite normal today, back to being tired and lethargic though. I kind of preferred feeling hyper and energetic!
I'll see how the next few days go and if the weird mood swings/etc persist then I'll give my doc a call.
black dog boogie is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 08:47 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified